Medical questions & health advice by board certified doctors
"I was given Tramadol for my leg pain but then it solved my sleeping problem. What's up?"
I was sleeping for over 10 hrs a nt and not getting any rest and was always tired. My doctor issued my 100mg tramidaol and now I sleep 8hrs and feel great. I have neropathy in my legs but is this the culprit?
Thank you for this question. I recommend that you discuss your question with your doctor. Tramadol is a medication that is used to treat pain for an extended period of time. It is a medication that can have some sedating effects, like many of the other medications in its class, and it could be that this is the effect that it is having on you that you are appreciating. Like any sedative medication, it should be used as prescribed by your doctor, and the effects may wane over time for some people depending on the dose that you are using. Another potential explanation is that the relief of your leg pain is allowing you to be more active and that this increased activity is allowing your body to be more healthy. A side benefit of this overall increased health and activity is that your body could be able to sleep better, which results in improved health and you are overall feeling much better. It could also be that this medication is interacting with other medications you may be taking. During this time of feeling better, make sure to increase your healthy behaviors such as diet and exercise so that these benefits will be able to persist. Again, please speak with your doctor.
Need more info?See a sleep medicine-specialist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.